Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Red and itchy rash on shoulders after breast augmentation. Cause?

I had a breast augmentation done about a week and a half ago. I have developed a rash , which is red and slightly itchy, on both of my shoulders. I have no known allergies and have not changed anything in my normal routine. For the surgery, I was prescribed percocet and valium , which I am no longer taking. Any idea of the cause and how long this rash will last?
Asked On : Wed, 7 Nov 2012
Answers:  1 Views:  230
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests
Allergist and Immunologist 's  Response
It is unlikely to be related to the actual surgical procedure as the time frame is longer than than a few days. However, if there is no tenderness or leakage at the site of the operation then there should be no cause for concern.
Stress can worsen urticaria (itchy hives) lesions and long acting non sedating antihistamines will help.
You can discuss with your surgeon if there are any chemical hypersensitivities he thinks that requires to be excluded. For this you need to contact your Allergist or Dermatologist for patch testing (NOT skin prick testing).
If the rash disappears with antihistamines, then it is unlikely to be contact dermatitis provided you are sure that it is not hair dyes or shampoos that triggered this.
Answered: Wed, 7 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor